Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 323, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2002, 5:46 PM CDT for Kingfisher County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2002, 5:46 PM CDT (22:46 UTC)
- Expired
- Jul 8, 2002, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KOUN 082246 SVROKC OKC073-082345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT MON JUL 8 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 645 PM CDT * AT 545 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF LOYAL...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE DOVER AND LOYAL ONE INCH HAIL AND WINDS TO 60 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3580 9817 3581 9800 3606 9785 3612 9817 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:07 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 8, 1:07 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 107 PM CDT MON JUL 8 2002 LARGE CU/TCU FIELD HAS ALREADY DEVELOPED OVER MUCH OF THE FORECAST AREA EARLY THIS AFTERNOON ON WRN PERIPHERY OF LOW LEVEL RIDGE AXIS. ANTICYCLONIC/DIVERGENT LOW LEVEL FLOW WUD SEEM TO ARGUE FOR LESSER AREAL COVERAGE OF SHOWERS/TSTORMS LATE THIS AFT/EVE..BUT MOIST BL AND WEAK CAPPING WILL STILL PROB SUPPORT ISOLATED ACTIVITY INTO THE EVENING. TUE/WED LOOK TO BE A BIT WARMER AS PREFONTAL THERMAL RIDGE SAGS SWD INTO OK..AND SOME LOCALES WITHIN THE HARVESTED WINTER WHEAT BELT /AKA THE FESTERING HEAT BOX/ FROM CLINTON TO ENID AND MEDFORD MAY PUSH INTO THE LOWER 100S. TUES NITE/WED..VIGOROUS S/W TROF CURRENTLY MOVING INTO WRN MT WILL TOP THE RIDGE AND BEGIN DIVING SEWD INTO THE MS VALLEY. THIS FEATURE WILL DRIVE A RATHER IMPRESSIVE SFC COOL FRONT FOR MID JULY STANDARDS INTO THE SRN PLAINS. ALTHOUGH THIS FRONT WILL DECELERATE/WEAKEN WITH TIME..FOCUSSING MECHANISM SHUD SUPPORT MORE SHOWERS AND STORMS WED-FRI. CURRENT FORECAST HAS THIS PRETTY WELL IN HAND AND WE ARE NOT PLANNING ON MAKING ANY MAJOR CHANGES AT THIS TIME OTHER THAN A FEW TWEEKS TO POPS/TEMPS. MILLER 1ST CUT AT NUMBERS.. OKC 71 93 71 92 / 0 10 10 10 HBR 72 96 72 95 / 10 10 10 20 SPS 73 93 72 95 / 10 10 10 10 GAG 67 94 68 93 / 10 20 20 30 PNC 73 94 70 93 / 0 20 20 30 DUA 73 93 72 92 / 10 10 10 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 8, 12:00 PM CDT, 5 hours 46 minutes before
OKZ004>048-050>052-TXZ083>090-082000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 8 2002
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...BUT NO ORGANIZED SEVERE STORMS
ARE EXPECTED. MAIN CONCERNS FROM ANY STORMS WOULD BE TORRENTIAL
RAIN...WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUE JUL 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.